# SDR 2010FA0000843

- Difficulty date: August 1, 2010
- Submitted: August 20, 2010
- Operation: General aviation
- Aircraft: N392DC
- Make and model: Diamon DA20-C1
- Aircraft serial: C0292
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 8011 · Engine Starter
- Part: Drive Gear
- Part number: 6567662
- Condition: Broken
- Location: Starter
- Part time: 50 hours
- Component: Starter
- Component part number: BC3201
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 50 HR INSP, A PIECE OF METAL WAS FUND ON THE CHIP PLUG.  AFTER REMOVING THE STARTER, THE DRIVE GEAR WAS FOUND BROKEN.  THIS IS THE SECOND TIME, ONCE AT A 100 HOURS AGO AND NOW AT 50 HOURS SINCE MAJOR O/H.  THE PROBLEM SEEMS TO BE THE CUT OF THE GEARS.  THERE IS NO CHAMFER ON THE CLUSTER GEAR FOR THE STARTER GEAR TO ENGAGE PROPERLY CAUSING THE GEARS TO GRIND BEFORE THEY MESH.  SIL04-8 WAS C/W AT O/H.
